Alert archive / Arizona / Blowing Dust Advisories in 2021
Blowing Dust Advisory 3, NWS Tucson, AZ
NWS Tucson, AZ issued this blowing dust advisory at May 2, 2021, 12:45 PM MST for Cochise County, Arizona. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 2, 2021, 12:45 PM MST (19:45 UTC)
- Expired
- May 2, 2021, 8:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Tucson, AZ
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 83 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 7.8 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4244 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
871 WWUS75 KTWC 021945 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 1245 PM MST Sun May 2 2021 AZZ508-512-030300- /O.NEW.KTWC.DU.Y.0003.210502T1945Z-210503T0300Z/ /O.CON.KTWC.WI.Y.0005.000000T0000Z-210503T0300Z/ Eastern Cochise County below 5000 feet-Chiricahua Mountains- Including the cities of Willcox and Chiricahua NM 1245 PM MST Sun May 2 2021 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...For the Blowing Dust Advisory, visibility between one quarter mile and one mile in blowing dust. For the Wind Advisory, southwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Eastern Cochise County near the Willcox Playa from Willcox to San Simon. Be especially cautious along Interstate 10 and state highway 186. * WHEN...Until 8 PM MST this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility. Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not drive into an area of blowing dust. Remember, Pull Aside, Stay Alive. Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ503-507-509-511-513-030300- /O.CON.KTWC.WI.Y.0005.000000T0000Z-210503T0300Z/ Upper Santa Cruz River Valley/Altar Valley- Upper San Pedro River Valley-Upper Gila River Valley- Galiuro and Pinaleno Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Including the cities of Nogales, Sierra Vista, Benson, Bisbee, and Canelo Hills 1245 PM MST Sun May 2 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...Southwest winds of 25 to 35 mph with gusts to 45-50 mph are expected. * WHERE...Upper Santa Cruz River Valley/Altar Valley, the upper San Pedro River Valley, the upper Gila River Valley, and the Galiuro and Pinaleno Mountains. * WHEN...Until 8 PM MST this evening. * IMPACTS...These winds may impact drivers of high-profile vehicles traveling along Interstate 19. In addition, these winds may produce localized blowing dust which may rapidly reduce visibilities along roadways. Gusty winds will also blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
1 follow-up statement
978 WWUS75 KTWC 030258 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 758 PM MST Sun May 2 2021 AZZ508-512-030400- /O.EXP.KTWC.DU.Y.0003.000000T0000Z-210503T0300Z/ /O.EXP.KTWC.WI.Y.0005.000000T0000Z-210503T0300Z/ Eastern Cochise County below 5000 feet-Chiricahua Mountains- Including the cities of Willcox and Chiricahua NM 758 PM MST Sun May 2 2021 ...BLOWING DUST ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... Winds continued to diminish in speed this evening. Thus, the blowing dust and wind advisories will expire on time. $$ AZZ503-507-509-511-513-030400- /O.EXP.KTWC.WI.Y.0005.000000T0000Z-210503T0300Z/ Upper Santa Cruz River Valley/Altar Valley- Upper San Pedro River Valley-Upper Gila River Valley- Galiuro and Pinaleno Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Including the cities of Nogales, Sierra Vista, Benson, Bisbee, and Canelo Hills 758 PM MST Sun May 2 2021 ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... Winds continued to diminish in speed this evening. Thus, the advisory will be allowed to expire on time at 8 pm mst. $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this blowing dust advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this blowing dust advisory went out at May 2, 2:55 AM MST, 9 hours 50 minutes earlier.
Area forecast discussion, May 2, 2:55 AM MST, 9 hours 50 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 255 AM MST Sun May 2 2021 .SYNOPSIS...Warm and breezy weather continues today as a storm system passes by to the north. More seasonable temperatures are expected early next week before another warmup develops the latter half of next week. && .DISCUSSION...Main concern today are fire weather related as a storm system to our north brings strong gusty SWLY winds to the area. Critical fire weather conditions across the eastern 2/3rds of the forecast area where a Red Flag Warning is in effect. Wind advisory also in effect for areas south and east of Tucson. These gusty winds will bring areas of blowing dust, especially off the Willcox Playa and channeled areas along I-10 between Tucson and Phoenix. It will be cooler today and tomorrow before warming up later this week as high pressure builds over the area. Weak southerly flow from Chihuahua MX on Thursday will spread limited moisture north near the AZ/NM border. && .AVIATION...Valid through 03/12Z. SCT-BKN clouds AOA 20k ft AGL until 02/18z then mostly SKC. Strong and gusty winds are expected today with sustained speeds of 20-30kts with gusts to around 35 kts for KTUS and around 40 kts for areas south of I-10, including KDUG/KOLS. Winds diminishing after sunset. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...A Red Flag Warning today for all Fire Weather Zones with the exception of the western half of Fire Weather Zone 150 (western third of Pima County). Strong gusty 20-foot winds of 20-30 mph with gusts up to 40 mph are likely. Some localized higher gusts will be possible for locations south of the I-10 corridor and along the International Border. Breezy 20-foot winds remain Monday area wide with another elevated fire weather day expected. RHs will moderate slightly, but still plenty dry across the region. Generally teens for valleys and around twenty percent in the mountains. Tuesday and onward shows a sharp warmup with hot and dry conditions. Winds will become terrain driven for this time period. Another storm system with windy conditions is possible as next weekend approaches. && .TWC WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 10 AM this morning to 8 PM MST this evening for AZZ150>154. Wind Advisory from 10 AM this morning to 8 PM MST this evening for AZZ507>509-511>513. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
Nearby
Blowing Dust Advisories in Arizona, 2021Every blowing dust advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.